Texas, 2008Flash Flood and Hail in Texas, June 20, 2008
June 20, 2008 · NWS AMA · 30 events in 5 counties and zones
Severe thunderstorms pushed southward from the northern Texas Panhandle into the central and southern Texas Panhandle during the evening and early morning hours. The severe weather then transitioned into a heavy rain event during the early morning hours which resulted in flash flooding across the south central Texas Panhandle.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $38,000
- Crop damage
- None recorded
- Events
- 30
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms pushed southward from the northern Texas Panhandle into the central and southern Texas Panhandle during the evening and early morning hours. The severe weather then transitioned into a heavy rain event during the early morning hours which resulted in flash flooding across the south central Texas Panhandle. There were no reports of injuries...however some damage likely occurred to vehicles from the flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 19, 10:28 PM CST, 1 hour 32 minutes earlier.
Area forecast discussion, Jun 19, 10:28 PM CST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1128 PM CDT THU JUN 19 2008
.AVIATION...
THUNDERSTORMS HAVE MOVED OFF TO THE SOUTHEAST OF THE TAF SITES THIS
EVENING. HOWEVER...THE ATMOSPHERE REMAINS UNSTABLE...SO A
THUNDERSTORM WOULD NOT BE OUT OF THE QUESTION...BUT WILL PROBABLY
LEAVE OUT OF THESE TAFS. SOME LOW CLOUDS WILL BE POSSIBLE FRIDAY
MORNING...SO WILL MENTION A TEMPO GROUP. THUNDERSTORMS WILL AGAIN
FIRE IN THE AFTERNOON...SO WILL ADD A PROB 30 GROUP FOR THESE. WINDS
WILL GRADUALLY VEER AROUND TO A MORE SOUTHERLY DIRECTION TOWARD
FRIDAY MORNING.
&&
.PREV DISCUSSION... /ISSUED 610 PM CDT THU JUN 19 2008/
AVIATION...
ONCE AGAIN MAIN CONCERN IS THUNDERSTORM POTENTIAL. THINKING KDHT AND
KGUY MAY RECEIVE THUNDER DURING THE 00Z TO 05Z TIME FRAME...BUT
PRECIP MAY LINGER LONGER INTO THE EVENING. ALSO...PRECIP WILL BE
POSSIBLE LATER THIS EVENING DURING THE 03 TO 07Z TIME FRAME AT KAMA.
HANDLED PRECIP WITH TEMPO GROUPS...AND INSERTED A VCTS REMARK FOR
KGUY. WINDS SHOULD GENERALLY REMAIN FROM THE EAST THIS EVENING...THEN
VEER TO THE SOUTH OVERNIGHT. MVFR CIGS WILL BE POSSIBLE AFTER 06Z
AS THE MOISTURE FILLS IN BEHIND THE EXITING STORMS. EXPECT CIGS TO
LIFT DURING MID MORNING...WITH CU REDEVELOPING NEAR THE END OF THE
CURRENT TAF PERIOD. MAY SEE ADDITIONAL PRECIP TOMORROW AFTERNOON BUT
DID NOT MENTION IN TAFS JUST YET.
JJB
PREV DISCUSSION... /ISSUED 352 PM CDT THU JUN 19 2008/
DISCUSSION...
THUNDERSTORMS DEVELOPING ALONG A FRONTAL BOUNDARY MOVING SOUTHWEST
ACROSS THE CENTRAL PANHANDLES. AS STORMS HAVE ALREADY PRODUCED SEVERE
WEATHER IN THE HIGHLY MOIST AND UNSTABLE AIR...THINKING THE ATMOSPHERE
WILL CONTINUE TO SUPPORT SEVERE STORMS WITH ISOLATED SUPER CELLS
THROUGH THE EVENING AND POSSIBLY OVERNIGHT HOURS. CAN NOT RULE OUT
AN ISOLATED TORNADO...ESPECIALLY AS THE CELLS INTERACT WITH THE
BOUNDARIES MOVING THROUGH THE AREA. ADDITIONAL STORMS DEVELOPING
ALONG THE ROCKIES IN COLORADO AND NEW MEXICO SHOULD TRAVEL WITHIN THE
NORTHWEST FLOW ALOFT AND IMPACT THE PANHANDLES LATER THIS AFTERNOON
AND OVERNIGHT. SO...ASIDE FROM SEVERE WEATHER...AM ALSO SOME WHAT
CONCERNED FOR HEAVY RAINS AND LOCALIZED FLOODING. HELD OFF ON A FLASH
FLOOD WATCH FOR NOW.
SIMILAR SYNOPTIC PATTERN REMAINS IN PLACE THROUGH EARLY NEXT WEEK.
FEEL GRIDS MAY BE A BIT OVER POPULATED...BUT AT THE SAME TIME...THERE
SEEMS TO BE FEW OBVIOUS DRY PERIODS WITHIN THE NEXT 5 DAYS. DID FEEL
THE DAYTIME HOURS ON SUNDAY AND MONDAY MAY SEE A BREAK IN
ACTIVITY...BUT THAT MAY ALSO CHANGE. SEE NO REASON WHY MOUNTAIN
CONVECTION WILL CEASE DURING THE AFTERNOON THROUGH MONDAY...AND
WITH THE RIDGE SITTING IN A SIMILAR POSITION...EXPECT ANY ROCKY
MOUNTAIN STORMS SHOULD PUSH INTO THE WESTERN ZONES. AT THE SAME
TIME...MODELS CONTINUE TO PRODUCE SHORT WAVES THAT TRIGGER STORMS IN
EASTERN COLORADO OR WESTERN KANSAS WHICH SHOULD ALSO BECOME DIRECTED
BY THE NORTHWEST FLOW ALOFT. SO CAN NOT RULE OUT THE EASTERN
PANHANDLES DURING THE AFTERNOON AND EVENING HOURS. EACH NEW MODEL RUN
SEEMS TO SHY AWAY FROM MAKING MAJOR CHANGES TO THE RIDGE UNTIL THE
DAY 6 OR 7 TIME FRAME...AT WHICH TIME THE GFS AND EURO ATTEMPT TO
PUSH THE RIDGE SLIGHTLY FURTHER EAST AND INCREASE THE HEIGHTS. THIS
WOULD FAVOR LOWER POP CHANCES FOR THE PANHANDLES...SO WILL AGAIN KEEP
THE DAY 6 AND 7 TIME FRAME DRY. FURTHERMORE...EXPECT ANY DAY THAT
PRODUCES THUNDERSTORMS WILL HAVE THE POTENTIAL FOR SEVERE.
NEED TO BEGIN SEVERE WEATHER OPS SO APOLOGIZE FOR THE ABBREVIATED
AFD...STUCK WITH GUIDANCE TEMPS FOR THE MOST PART.
JJB
FIRE WEATHER...
NO FIRE WEATHER CONCERNS IN THE EXTENDED...OTHER THAN THUNDERSTORMS
AND CLOUD TO GROUND LIGHTNING.
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.
&&
15/05
Hazardous weather outlook, Jun 19, 10:30 PM CST, 1 hour 30 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1130 PM CDT THU JUN 19 2008
OKZ001>003-TXZ001>020-201100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
1130 PM CDT THU JUN 19 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...
THUNDERSTORMS ARE STILL POSSIBLE ACROSS THE PANHANDLES DURING THE
OVERNIGHT HOURS. THIS ACTIVITY WILL REMAIN BELOW SEVERE LEVELS.
.DAYS TWO THROUGH SEVEN...
THERE WILL BE A CHANCE OF THUNDERSTORMS ON FRIDAY NIGHT...SATURDAY
NIGHT...AND AGAIN ON SUNDAY NIGHT. ANY STORMS THAT DEVELOP WILL HAVE
THE POTENTIAL TO BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS
BEING THE PRIMARY THREATS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD MONITOR
WEATHER DEVELOPMENTS THROUGH SUNDAY...AND BE PREPARED FOR POSSIBLE
ACTIVATION.
GOEHRING/KRAUSE
In the hours before
Local storm report, Jun 19, 8:47 PM CST, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
947 PM CDT THU JUN 19 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL WASHBURN 35.17N 101.57W
06/19/2008 E2.00 INCH ARMSTRONG TX PUBLIC
RELAYED BY NSSL
&&
EVENT NUMBER 00686
JCLocal storm report, Jun 19, 8:53 PM CST, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
953 PM CDT THU JUN 19 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL WASHBURN 35.17N 101.57W
06/19/2008 E2.00 INCH ARMSTRONG TX PUBLIC
CORRECTED TIME. RELAYED BY NSSL
&&
CORRECTED EVENT TIME...REMARKS
EVENT NUMBER 00686
JCSpecial weather statement, Jun 19, 8:56 PM CST, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
956 PM CDT THU JUN 19 2008
TXZ016-200330-
DEAF SMITH TX-
956 PM CDT THU JUN 19 2008
...STRONG THUNDERSTORM IN DEAF SMITH COUNTY...
AT 956 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTHWEST OF HEREFORD MOVING SOUTHEAST
AT 25 MPH.
STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
PEOPLE IN DEAF SMITH COUNTY...INCLUDING THE CITY OF HEREFORD...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND
REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
JC
Local storm report, Jun 19, 9:00 PM CST, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1000 PM CDT THU JUN 19 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG WASHBURN 35.17N 101.57W
06/19/2008 ARMSTRONG TX PUBLIC
CORRECTED TIME. SHINGLES LIFTED OFF ROOF. RELAYED BY
NSSL
&&
EVENT NUMBER 00687
JCSpecial weather statement, Jun 19, 9:33 PM CST, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1033 PM CDT THU JUN 19 2008
TXZ019-020-200400-
COLLINGSWORTH TX-DONLEY TX-
1033 PM CDT THU JUN 19 2008
...STRONG THUNDERSTORM IN WESTERN COLLINGSWORTH AND DONLEY
COUNTIES...
AT 1033 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF HOWARDWICK MOVING SOUTH AT
45 MPH.
UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
PEOPLE IN WESTERN COLLINGSWORTH AND DONLEY COUNTIES...INCLUDING THE
CITY OF CLARENDON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.
LG
Local storm report, Jun 19, 9:44 PM CST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
1044 PM CDT THU JUN 19 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL FRITCH 35.64N 101.60W
06/19/2008 E1.75 INCH HUTCHINSON TX PUBLIC
0311 PM HAIL FRITCH 35.64N 101.60W
06/19/2008 E0.88 INCH HUTCHINSON TX TRAINED SPOTTER
0316 PM HAIL FRITCH 35.64N 101.60W
06/19/2008 E1.00 INCH HUTCHINSON TX PUBLIC
0400 PM HAIL 5 WSW PANTEX 35.29N 101.65W
06/19/2008 E1.00 INCH POTTER TX PUBLIC
RELAYED BY NSSL
0407 PM HAIL 14 S FRITCH 35.44N 101.60W
06/19/2008 E1.00 INCH CARSON TX BROADCAST MEDIA
0415 PM HAIL 3 N WASHBURN 35.23N 101.57W
06/19/2008 E2.00 INCH CARSON TX PUBLIC
RELAYED BY NSSL
0421 PM TSTM WND GST 6 ENE AMARILLO 35.22N 101.72W
06/19/2008 M73 MPH POTTER TX ASOS
0423 PM TSTM WND DMG 6 E AMARILLO 35.20N 101.71W
06/19/2008 POTTER TX NWS EMPLOYEE
0425 PM HAIL 6 NE AMARILLO 35.27N 101.74W
06/19/2008 E1.00 INCH POTTER TX EMERGENCY MNGR
FRITCH HWY AND LOOP 335
0425 PM TSTM WND GST 6 ENE AMARILLO 35.22N 101.72W
06/19/2008 M81 MPH POTTER TX ASOS
0425 PM HAIL 8 E AMARILLO 35.20N 101.68W
06/19/2008 E0.75 INCH POTTER TX NWS OFFICE
HAIL WAS ONGOING FOR 10 MINUTES.
0425 PM TSTM WND DMG AMARILLO 35.20N 101.82W
06/19/2008 POTTER TX EMERGENCY MNGR
SIGNIFCANT DAMAGE TO AIRPORT HANGAR AT THE AMARILLO
INTERNATIONAL AIRPORT. NUMEROUS REPORTS OF MINOR TREE
DAMAGE AND ROOF DAMAGE IN THE EAST SIDE OF AMARILLO.
0430 PM TSTM WND DMG 2 NE AMARILLO 35.23N 101.79W
06/19/2008 POTTER TX PUBLIC
SIX INCH BRANCHES BLOWN DOWN. RELAYED BY NSSL
0433 PM HAIL 8 E AMARILLO 35.20N 101.68W
06/19/2008 M0.88 INCH POTTER TX NWS OFFICE
HAIL ONGOING
0435 PM HAIL WASHBURN 35.18N 101.57W
06/19/2008 E4.50 INCH ARMSTRONG TX BROADCAST MEDIA
0435 PM TSTM WND DMG PANTEX 35.32N 101.58W
06/19/2008 CARSON TX AMATEUR RADIO
BROKEN WINDOWS OF NUMEROUS CONSTRUCTION TRAILER BROKEN
OUT.
0435 PM HAIL PANTEX 35.32N 101.58W
06/19/2008 E1.75 INCH CARSON TX AMATEUR RADIO
BROKEN WINDOWS OF NUMEROUS CONSTRUCTION TRAILER BROKEN
OUT.
0436 PM TSTM WND GST 6 SE AMARILLO 35.14N 101.74W
06/19/2008 E70 MPH RANDALL TX AMATEUR RADIO
0436 PM HAIL 11 E AMARILLO 35.20N 101.62W
06/19/2008 E1.00 INCH POTTER TX PUBLIC
0445 PM HAIL 4 W CLARENDON 34.94N 100.96W
06/19/2008 E1.75 INCH DONLEY TX PUBLIC
0445 PM HAIL WASHBURN 35.17N 101.57W
06/19/2008 E2.00 INCH ARMSTRONG TX PUBLIC
CORRECTED TIME. RELAYED BY NSSL
0445 PM TSTM WND DMG WASHBURN 35.17N 101.57W
06/19/2008 ARMSTRONG TX PUBLIC
CORRECTED TIME. SHINGLES LIFTED OFF ROOF. RELAYED BY
NSSL
0445 PM HAIL WASHBURN 35.17N 101.57W
06/19/2008 E1.75 INCH ARMSTRONG TX PUBLIC
WINDSHIELD BROKEN ON CAR AND WINDOW BROKEN IN HOUSE.
RELAYED BY NSSL
0445 PM TSTM WND DMG WASHBURN 35.17N 101.57W
06/19/2008 ARMSTRONG TX PUBLIC
SHINGLES LIFTED OFF ROOF. RELAYED BY NSSL.
0455 PM HAIL 5 W CLAUDE 35.11N 101.45W
06/19/2008 E1.75 INCH ARMSTRONG TX TRAINED SPOTTER
0456 PM HAIL 2 WSW PANTEX 35.31N 101.62W
06/19/2008 E1.75 INCH CARSON TX PUBLIC
RELAYED BY NSSL
0457 PM HAIL 5 N PANTEX 35.40N 101.58W
06/19/2008 E1.00 INCH CARSON TX PUBLIC
RELAYED BY NSSL
0457 PM TSTM WND DMG 5 N PANTEX 35.40N 101.58W
06/19/2008 CARSON TX PUBLIC
YARD SWING BLOWN OVER. LIMBS TO 1 INCH BLOWN DOWN.
TRASH CANS BLOWN ABOUT. RELAYED BY NSSL
0504 PM HAIL 5 N PANTEX 35.39N 101.58W
06/19/2008 E1.00 INCH CARSON TX PUBLIC
RELAYED BY NSSL
0520 PM FLASH FLOOD 10 E AMARILLO 35.20N 101.64W
06/19/2008 POTTER TX NWS EMPLOYEE
FAST FLOWING WATER OVER ST FRANCIS JUST NORTH OF ST
FRANCIS CHURCH
0525 PM HAIL PALO DURO CANYON 34.95N 101.67W
06/19/2008 E1.00 INCH RANDALL TX PARK SERVICE
0530 PM HAIL 7 N BLACK MESA PARK 36.95N 102.88W
06/19/2008 E2.75 INCH CIMARRON OK TRAINED SPOTTER
0542 PM HAIL 5 WNW WAYSIDE 34.82N 101.63W
06/19/2008 E0.75 INCH RANDALL TX AMATEUR RADIO
0542 PM HAIL 3 NW WAYSIDE 34.82N 101.58W
06/19/2008 E0.75 INCH ARMSTRONG TX AMATEUR RADIO
0542 PM HAIL KENTON 36.90N 102.97W
06/19/2008 E2.75 INCH CIMARRON OK EMERGENCY MNGR
0546 PM HAIL 2 N KENTON 36.93N 102.97W
06/19/2008 E2.75 INCH CIMARRON OK PUBLIC
0548 PM HAIL KENTON 36.90N 102.97W
06/19/2008 E1.50 INCH CIMARRON OK LAW ENFORCEMENT
0550 PM HAIL FELT 36.57N 102.78W
06/19/2008 M1.50 INCH CIMARRON OK LAW ENFORCEMENT
HAIL 550 605PM
0605 PM HAIL DAWN 34.91N 102.20W
06/19/2008 E0.75 INCH DEAF SMITH TX TRAINED SPOTTER
0652 PM HAIL 14 S UMBARGER 34.75N 102.11W
06/19/2008 E1.00 INCH RANDALL TX PUBLIC
0703 PM HAIL FELT 36.57N 102.78W
06/19/2008 E1.00 INCH CIMARRON OK TRAINED SPOTTER
0805 PM HAIL TEXLINE 36.38N 103.02W
06/19/2008 E0.75 INCH DALLAM TX PUBLIC
0815 PM HAIL 5 ESE WARE 36.16N 102.62W
06/19/2008 E1.75 INCH DALLAM TX PUBLIC
0820 PM HAIL 6 NNW DALHART 36.13N 102.56W
06/19/2008 E0.88 INCH DALLAM TX PUBLIC
0843 PM HAIL 3 N CANYON 35.03N 101.92W
06/19/2008 E1.50 INCH RANDALL TX TRAINED SPOTTER
0847 PM HAIL 2 N CANYON 35.01N 101.92W
06/19/2008 E1.75 INCH RANDALL TX EMERGENCY MNGR
GOLF BALL SIZE HAIL REPORTED AT BUFFALO STADIUM ROAD
AND INTERSTATE 27
0848 PM HAIL CANYON 34.98N 101.92W
06/19/2008 E1.00 INCH RANDALL TX PUBLIC
0849 PM HAIL 2 NNE CANYON 35.01N 101.91W
06/19/2008 E1.75 INCH RANDALL TX FIRE DEPT/RESCUE
QUARTER TO GOLF BALL SIZE HAIL REPORTED
0850 PM HAIL 3 E CANYON 34.98N 101.86W
06/19/2008 E1.75 INCH RANDALL TX FIRE DEPT/RESCUE
0852 PM HAIL CANYON 34.98N 101.92W
06/19/2008 E1.00 INCH RANDALL TX TRAINED SPOTTER
HAIL LASTED UNTIL 853 PM
0915 PM HAIL 8 S PALO DURO CANYON 34.83N 101.69W
06/19/2008 E1.00 INCH RANDALL TX PUBLIC
REPORTED AT CETA CANYON
&&
EVENT NUMBER 00642 00643 00644 00682 00645 00688 00646 00670 00647
00648 00649 00669 00685 00650 00652 00664 00665 00651 00661 00653
00686 00687 00683 00684 00660 00689 00691 00692 00690 00662 00680
00659 00654 00656 00657 00655 00658 00668 00663 00666 00667 00671
00677 00676 00678 00672 00674 00673 00675 00681 00679
KRAMAREvent by event
18 hail, 11 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Flash Flood, Randall
- When
- June 20, 12:00 AM CST to 2:00 AM CST
- Where
- Randall County, 2 mi SW of Amarillo to 1 mi WSW of Amarillo
- Cause
- Heavy Rain
- Property damage
- $38,000
- Reported by
- Emergency Manager
- Coordinates
- 35.179, -101.845
The broadcast media reported that water was one and a half feet deep at Farm to Market Road 2590 and U.S. Highway 60.
The Amarillo and Potter County Emergency Management reported that flash flooding was taking place south of Interstate 40 on Western Street and Georgia Street. The vehicles were reported to have water up to the bottom of the doors and the streets were becoming impassable.
The Canyon Fire Department reported that high water rescues were taking place in Canyon on 11th Street.
Thunderstorm Wind, Hansford
- When
- June 20, 6:49 PM CST
- Where
- Hansford County, 13 mi NNW of Gruver
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.444, -101.489
Hail, Hansford
- When
- June 20, 6:49 PM CST
- Where
- Hansford County, 13 mi NNW of Gruver
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.444, -101.489
Hail, Hansford
- When
- June 20, 6:59 PM CST
- Where
- Hansford County, 9 mi N of Gruver
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.400, -101.400
The nickel size hail was reported along Texas State Highway 136 north of Gruver. The trained spotter also reported a lot of dust being picked up and ingested into the storm.
Thunderstorm Wind, Hansford
- When
- June 20, 7:01 PM CST
- Where
- Hansford County, 10 mi N of Gruver
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 36.415, -101.400
Hail, Hansford
- When
- June 20, 7:01 PM CST
- Where
- Hansford County, 10 mi N of Gruver
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.415, -101.400
Thunderstorm Wind, Hansford
- When
- June 20, 7:02 PM CST
- Where
- Hansford County, 7 mi N of Gruver
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.371, -101.400
Hail, Hansford
- When
- June 20, 7:02 PM CST
- Where
- Hansford County, 7 mi N of Gruver
- Measured
- 2.5 in hail
- Reported by
- Public
- Coordinates
- 36.371, -101.400
Thunderstorm Wind, Hansford
- When
- June 20, 7:13 PM CST
- Where
- Hansford County, Gruver
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 36.270, -101.400
Hail, Hansford
- When
- June 20, 7:13 PM CST to 7:15 PM CST
- Where
- Hansford County, Gruver
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.270, -101.400
Hail, Hansford
- When
- June 20, 7:17 PM CST
- Where
- Hansford County, Gruver
- Measured
- 1.25 in hail
- Reported by
- Law Enforcement
- Coordinates
- 36.270, -101.400
Thunderstorm Wind, Hansford
- When
- June 20, 7:22 PM CST
- Where
- Hansford County, 1 mi SE of Gruver
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.260, -101.387
Hail, Hansford
- When
- June 20, 7:22 PM CST
- Where
- Hansford County, 1 mi SE of Gruver
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.260, -101.387
Thunderstorm Wind, Hansford
- When
- June 20, 7:44 PM CST
- Where
- Hansford County, 1 mi S of Spearman
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 36.185, -101.200
Hail, Hansford
- When
- June 20, 7:44 PM CST
- Where
- Hansford County, 1 mi S of Spearman
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 36.185, -101.200
Hail, Hutchinson
- When
- June 20, 7:46 PM CST
- Where
- Hutchinson County, 16 mi NNE of Stinnett
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 36.034, -101.341
Thunderstorm Wind, Hutchinson
- When
- June 20, 8:11 PM CST
- Where
- Hutchinson County, Pringle
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Public
- Coordinates
- 35.950, -101.450
Thunderstorm Wind, Hutchinson
- When
- June 20, 8:14 PM CST
- Where
- Hutchinson County, Stinnett
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.820, -101.450
Thunderstorm Wind, Hutchinson
- When
- June 20, 8:42 PM CST
- Where
- Hutchinson County, 2 mi N of Borger
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 35.699, -101.380
The thunderstorm wind gust was measured at the Borger ASOS site located two miles north of Borger.
Thunderstorm Wind, Hutchinson
- When
- June 20, 8:49 PM CST
- Where
- Hutchinson County, Borger
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 35.670, -101.380
Hail, Hutchinson
- When
- June 20, 8:52 PM CST
- Where
- Hutchinson County, 1 mi E of Borger
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 35.670, -101.362
Hail, Hutchinson
- When
- June 20, 9:06 PM CST
- Where
- Hutchinson County, Borger
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 35.670, -101.380
Hail, Carson
- When
- June 20, 9:20 PM CST
- Where
- Carson County, 4 mi W of White Deer
- Measured
- 0.88 in hail
- Reported by
- Broadcast Media
- Coordinates
- 35.430, -101.251
Hail, Carson
- When
- June 20, 9:22 PM CST
- Where
- Carson County, White Deer
- Measured
- 1 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.430, -101.180
Hail, Carson
- When
- June 20, 9:22 PM CST
- Where
- Carson County, White Deer
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 35.430, -101.180
Thunderstorm Wind, Carson
- When
- June 20, 9:24 PM CST
- Where
- Carson County, 2 mi W of White Deer
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 35.430, -101.216
Hail, Carson
- When
- June 20, 9:24 PM CST
- Where
- Carson County, 2 mi W of White Deer
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 35.430, -101.216
Hail, Potter
- When
- June 20, 11:24 PM CST to 11:30 PM CST
- Where
- Potter County, Bushland
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.180, -102.070
Hail, Potter
- When
- June 20, 11:25 PM CST
- Where
- Potter County, Bushland
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 35.180, -102.070
Hail, Randall
- When
- June 20, 11:59 PM CST
- Where
- Randall County, 5.34 mi NNW of Canyon
- Measured
- 0.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 35.050, -101.960
The penny size hail was reported halfway between Canyon and Amarillo on Farm to Market Road 2590.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strikes in Massachusetts, June 20, 20081 death · 2 injured · 2 events
- Hail and Damaging Winds in Mississippi, June 20, 2008$147,000 · 1.75 in hail · 31 events
- Hail and Damaging Winds in Nebraska, June 20, 2008$332,000 · 1.75 in hail · 9 events
- Hail and Lightning Strikes in Arkansas, June 20, 2008$102,000 · 0.75 in hail · 4 events
- Hail and Damaging Wind in Iowa, June 20, 2008$64,000 · 1 in hail · 9 events
- Flash Flood and Hail in Missouri, June 20, 2008$73,000 · 1.25 in hail · 3 events
- Hail and Damaging Winds in Oklahoma, June 20, 2008$47,000 · 4 in hail · 12 events
- Flash Flood and Hail in Oklahoma, June 20, 2008$60,000 · 2 in hail · 6 events
- Flash Flood and Hail in South Carolina, June 20 to 21, 2008$5,000 · 1.75 in hail · 28 events
- Damaging Wind in Pennsylvania, June 20, 2008$30,000 · 50 kt wind · 1 event
- Hail and Lightning Strike in North Carolina, June 20, 20082 injured · 0.88 in hail · 5 events
- Excessive Heat in California, June 20 to 21, 200814 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 118047, 117983, 117984, 117985, 117986, 117987, 117988, 117989, 117990, 117991, 117994, 117996, 117999, 118002, 118003, 118007, 118010, 118011, 118014, 118015, 118018, 118021, 118023, 118028, 118031, 118033, 118034, 118036, 118038, 118045.